[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.205.0.26. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 26, 1931

TOXIC EFFECTS FOLLOWING USE OF THE ARSPHENAMINES

Author Affiliations

From the Department of Dermatology and Syphilology of the Western Reserve University and of the Cleveland City and Lakeside Hospitals, and from the Division of Venereal Disease, U. S. Public Health Service.

JAMA. 1931;97(13):897-904. doi:10.1001/jama.1931.02730130001001
Abstract

Several very complete reports on the toxic effects of arsenical preparations used in the treatment of syphilis have been made in the past few years, notably the Medical Research Council Survey of Great Britain,1 the report by Phelps and Washburn2 on cases observed in the venereal disease service of the United States navy, and Kerl's3 article in the Jadassohn Handbuch.

Nevertheless, if one scans the literature from day to day and from month to month, one still notes the frequent observation of further arsenical reactions supervening in the treatment of syphilis. Either past experiences have not taught us sufficiently to prevent these occurrences; or there is still something to learn along these lines, or, finally, arsenical reactions must be looked on by the medical man as phenomena bound to happen sooner or later in many cases, and this despite every precaution. This is the excuse that we

First Page Preview View Large
First page PDF preview
First page PDF preview
×